EconPapers    
Economics at your fingertips  
 

The Theoretical Regularity Properties of the Normalized Quadratic Consumer Demand Model

William Barnett and Ikuyasu Usui
Additional contact information
Ikuyasu Usui: Department of Economics, The University of Kansas

No 200609, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: We conduct a Monte Carlo study of the global regularity properties of the Normalized Quadratic model. We particularly investigate monotonicity violations, as well as the performance of methods of locally and globally imposing curvature. We find that monotonicity violations are especially likely to occur, when elasticities of substitution are greater than unity. We also find that imposing curvature locally produces difficulty in the estimation, smaller regular regions, and the poor elasticity estimates in many cases considered in the paper. Imposition of curvature alone does not assure regularity, and imposing local curvature alone can have very adverse consequences.

JEL-codes: C14 C22 E32 E37 (search for similar items in EconPapers)
Pages: 23 pages
Date: 2006-10
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www2.ku.edu/~kuwpaper/2006Papers/200609.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Can't connect to www2.ku.edu:80 (A connection attempt failed because the connected party did not properly respond after a period of time, or established connection failed because connected host has failed to respond.)

Related works:
Chapter: The Theoretical Regularity Properties of the Normalized Quadratic Consumer Demand Model (2007) Downloads
Working Paper: The Theoretical Regularity Properties of the Normalized Quadratic Consumer Demand Model (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kan:wpaper:200609

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Professor Zongwu Cai ().

 
Page updated 2025-03-30
Handle: RePEc:kan:wpaper:200609